Question posted by patpatpooh on 29 June 2019
Last updated on 26 December 2022 (12 weeks ago) by B Healthy
due to a pulmonary embolism 2 years ago I was on Xarelto and now changed about 1 week ago to Eliquis. First half year I had basically no side effects. All was fine. But then it started with dizziness, vertigo, tiredness and in general feeling anxious and depressed. Therefore I changed to Eliquis but I have basically the same side effects. Not taking the pill for a few days didnt really improve the situation much but I felt less tired. Does anyone has an experience with how long it takes to feel "normal" again after not taking the meds? Of course the doctor says it can not be from the medication so that makes it really difficult to discuss this topic with her.
Also I heard about nattokinasse. Does anyone has experience with that. Im aware that it is not the same but does it help thinning the blood at least a bit or is it more like a hoax?
It is super difficult to perform my work as a software engineer at the moment as I feel extremely tired on my eyes. But Im also afraid if I change or stop the pills that the bad feeling is not even a side effect and then I increased my risk again for nothing.
Answer this question
B Healthy 26 Dec 2022
I get momentary dizziness lying down, but when I am up and active in my kitchen, I'll get full-out vertigo if I am on my feet for too long. I took meclizine, and it improved.
56ker60 14 Oct 2021
I have seen many complaints like yours with these blood thinners. I am on warfarin because I am not paying the exorbitant cost to big pharma who refuses to make any of these generic. Considering the symptoms I would probably have labs checked to rule out any bleeding that can cause those symptoms. ( complete blood count, electrolyte panel). Every person who has talked about the symptoms say the dr always says it isn’t the medication. I believe there is a hotline, possibly thru the FDA, that symptoms or side effects should be reported. I encourage all of you to report them which will cause further investigation into the medication. I was on Xarelto at one time but didn’t have any issues but as I said, many have your same complaints. www.fda.gov/medwatch or call 1-800-FDA-1088 is the reporting line.
Also have you tried Pradaxa? Nattokinase is an herbal supplement that I am quite sure no western medicine physician will tell you to take, or otherwise prescribe without FDA approval. My guess if you took it with another blood thinner you could be double dosing-a very dangerous thing to do. So I would not take it myself not really knowing anything about how it works on the cardiovascular system. Too many red flags here. Good luck and hope you find some relief soon.
Inactive 13 Oct 2021
I have had problems with warifin, and eliquis after using for couple of months.
feel muscle pain, cant function very good and fatigue . terrible headache and neck pain. doctors dont believe me or think blood thinner is more necessary. but when i quit blood thinners and go on aspirin after about a day i feel much better.
i go into afib quite often and pay lot of attention i know when i have a problem so i feel ok with quiting the thinners. i get cardiverted and lasts for a while. have had two ablations thinking of hybrid ablation which does inside the heart and outside.cannot imagine taking blood thinners for ever.
this is just me probably safer to stay on thinners.
samderosa 7 July 2019
Sunflower 83 how long off the medication did you start to feel normal again? How long did it take?
sunflower 83 7 July 2019
It took me about 3 weeks when I could walk from my bed to my chair without help. Within 6 weeks I was feeling I might live my life normally. I would say another 2 weeks I was finally free from the effects of the drug. My doctor told me it should not have taken this long, but I have RA, so that might have been a deterrent also. At any rate I am doing very well now and I trust God for my Afib. So far I have been free of this.
patpatpooh 7 July 2019
This I also dont understand. The doctors always say that the meds are out of your system within 24 hours. But I also think that it takes several weeks to feel better again. Like not taking the meds for 2 days or so does not really make you feel much better. At least in my case. Just maybe the immediate symptoms I had like being tired slightly improved. But my general issue with the drug is not so much that I am out of breath or can not exercise it is more like I feel that makes something with my head. Hope all will be good for you Sunflower. May I ask your age. Born in '83?
Do you take any other herbal medicine or blood thinners?
sunflower 83 8 July 2019
I am 85 years old and I no longer take any blood thinners or herbal medications.
sunflower 83 7 July 2019
I was on Eliquis for 3 years for afib. The longer I was on the medication, the worse I became. I was breathless, tired to the point of barely walking to my bed and chair. I was not eating nor was I sleeping. My doctors told me my symptoms were not the cause of the drug. One morning I asked my son to accompany me to the grocery store. Less than 5 minutes of walking behind the grocery cart, I passed out and fell to the floor. I then realized in spite of the doctors, I would take matters into my hands and stopped the Eliquis. If I die, I die, but it is better than the way I lived. I have now been off this drug a year and have my old life back of breathing, walking and shopping when I desire.
Marant1991 22 Feb 2021
I do have become a victim of this drug, eliquis. I am 30 years old and was diagnosed with a PE on Oct 1st of 2020. I had a major surgery in 2020 and I believe it came from that. My doctors don't. So I started taking eliquis in Oct 2020 and was feeling fine. Until a month of being on it, I noticed I was feeling oxygen hungry while working as a flight attendant on the plane. This happened again a month later, and then almost every day with the dizziness, near syncope issues 4 months of being on the drug. I have to lay down completely on the ground, raise my legs in the air and focus on breathing to bring my heart rate down. I have NEVER experienced this in my entire life. I am healthy, aside from my melanoma battle. EVERY doctor I have come into contact with has battled me on getting of the drug. I finally took myself off and have noticed some difference. But I am experiencing what I would call withdrawal symptoms. I can't work, drive or even go out to eat in fear I may pass out in front of everyone.
DrDavidson 9 Aug 2022
Hello Sunflower, Do you take anything to prevent the all-feared clot from Afib? I'm considering cutting the 2.5 in half for twice daily dosage. What do you think? I'm 84, and was once very active but now? not so much. Exhausted, lethargic,and more. I force mnyself to walk, to cook & do all the work at home (I live alone) but my desire to get things straight is vanishing.
gpbaile 6 July 2019
Using Eliquis for a-fib. Same symptoms as yours since using for a 5 weeks (no previous medications), but symptoms are lessening. Hoping that the symptoms will disappear before I get use to them.
Answer this questionFind similar questions
pulmonary embolism, deep vein thrombosis (dvt), thromboembolic stroke prophylaxis, vertigo, deep vein thrombosis, venous thromboembolism, deep vein thrombosis - prophylaxis, side effect, prevention of thromboembolism in atrial fibrillation, xarelto, eliquis
- Xarelto uses and warnings
- Eliquis uses and warnings
Which antibiotics are ok to take with Xarelto? thanks?
Updated 21 May 2018 2 answers
I am taking Xarelto. Diagnosed with a pulmonary embolism. Can I safely take olive oil?
Updated 7 Dec 2020 2 answers
Xarelto vs Eliquis: How do they compare?
Updated 31 Oct 2022 1 answer FAQ by Drugs.com
Switching from Eliquis to Xarelto: What do I need to know?
Updated 6 Nov 2022 1 answer FAQ by Drugs.com
Can aspirin be taken with Eliquis for DVT/PE?
Updated 14 Jan 2023 2 answers
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.